Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 59, NWS Shreveport, LA

June 17, 2015Angelina County, Cherokee County, Nacogdoches County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 17, 2015, 9:20 AM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2015, 9:20 AM CDT (14:20 UTC)
Expired
Jun 17, 2015, 1:15 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 10:45 AM CDTFLASH FLOODNacogdoches, TXSTREET FLOODING IN NACOGDOCHES... RAGUET STREET NEAR BLOUNT... AUSTIN STREET EAST OF LANANA CREEK TO UNIVERSITY DRIVE... AUSTIN STREET AT PECAN AND POWERS STREEET AT BANITA CREEK BRIDGE.
Jun 17, 11:00 AM CDTFLASH FLOOD7 Se Lufkin, TXWATER OVER FM 1475... FM 326... AND US 69 SOUTH NEAR BUCK CREEK
Jun 17, 1:10 PM CDTFLASH FLOODLufkin, TXROADS FLOODED - TOM HOLLINS... BOX CAR ROAD... FM 1475 AND FM 841 IN LUFKIN
Jun 17, 1:15 PM CDTFLASH FLOODLufkin, TXFM 1818... 3 SEPERATE AREAS FLOODED ON THAT ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 85 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 2.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WGUS54 KSHV 171420
FFWSHV
TXC005-073-347-171815-
/O.NEW.KSHV.FF.W.0059.150617T1420Z-150617T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 AM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
  ANGELINA COUNTY IN EASTERN TEXAS...

* UNTIL 115 PM CDT
    
* AT 919 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.  EXPECT THUNDERSTORMS TO CONTINUE THROUGH LUNCHTIME 
  DUE TO TROPICAL DEPRESSION BILL.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LUFKIN...NACOGDOCHES...DIBOLL...HUDSON...HUNTINGTON...TRAWICK...
  WODEN...ETOILE...DOUGLASS...MELROSE...BURKE...ZAVALLA...CUSHING...
  APPLEBY...OAK RIDGE...CENTRAL...HOMER...LOONEYVILLE...CLAWSON AND
  SHAWNEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3184 9470 3152 9437 3107 9434 3113 9476
      3147 9486 3184 9493

$$

VIII.
1 follow-up statement
872 
WGUS74 KSHV 171716
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT WED JUN 17 2015

TXC005-073-347-171815-
/O.CON.KSHV.FF.W.0059.000000T0000Z-150617T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NACOGDOCHES TX-CHEROKEE TX-ANGELINA TX-
1216 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
NACOGDOCHES...SOUTHEASTERN CHEROKEE AND ANGELINA COUNTIES...

AT 1215 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LUFKIN...NACOGDOCHES...DIBOLL...HUDSON...HUNTINGTON...TRAWICK...
WODEN...ETOILE...DOUGLASS...MELROSE...BURKE...ZAVALLA...CUSHING...
APPLEBY...OAK RIDGE...CENTRAL...HOMER...LOONEYVILLE...CLAWSON AND
SHAWNEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE A FLOODED ROADWAY WHEN DRIVING...TURN AROUND...DON'T DROWN.

&&

LAT...LON 3184 9470 3152 9437 3107 9434 3113 9476
      3147 9486 3184 9493

$$

VIII.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 8:02 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 17, 8:02 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CDT WED JUN 17 2015

.AVIATION...
IFR/MVFR/VFR IN THE ARKLATEX WITH ESE FLOW ON THE SFC 5 TO
15KTS. CLIMB WINDS ARE SE-SW 15-30KTS INTO THE MID LEVELS. THE
EASTERN BAND OF BILL STRETCHES FROM KDUA...KPRX...TO KTYR...TO
KLFK. IFR VSBY WITH HEAVY RAIN AND GUSTY WINDS TO 20-30KTS IN
BANDS. DAYTIME HEATING MAY EXPAND THIS BAND EAST OR ANOTHER GOOD
SEA BREEZE WILL SURGE IN ON THE EASTERN SIDE INTO KSHV AND KTXK.
OVERNIGHT SYSTEM WILL COMPACT AGAIN INTO SE OK/NW AR. /24/

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT WED JUN 17 2015/

DISCUSSION...
LATEST REGIONAL MOSAIC RADAR IMAGES SHOW TD BILL NOW CENTERED JUST
WNW OF COLLEGE STATION TX...AND MOVING JUST W OF DUE N AT A PRETTY
GOOD CLIP. ONE FEEDER BAND IS NOTED ACROSS OUR REGION OVER E TX
ATTM...WITH MORE EXPECTED OVER THE NEXT 12 TO 24 HRS...AS BILL
TAKES A MORE N TO NEWD TURN LATER TODAY. WE WILL CONTINUE TO SEE
A THREAT FOR FLASH FLOODING WITH THESE FEEDER BANDS...ALTHOUGH IT
APPEARS THAT THIS THREAT WILL BE MORE CONFINED TO OUR WRN COUNTIES
OF E TX. HAVE TRIMMED THE FLASH FLOOD WATCH BACK A GOOD BIT...
WHICH MATCHES WELL WITH OUR SURROUNDING NWS OFFICES. OUR PROXIMITY
TO THE CENTER OF THE CIRCULATION WILL CONTINUE TO KEEP US IN THE
FAVORABLE QUADRANT TO SEE ISOLATED TORNADOES TODAY...ESPECIALLY
AS DAYTIME HEATING INCREASES INSTABILITY. ADDITIONALLY...WE WILL
LIKELY SEE WINDS OVER OUR WRN COUNTIES MEET OR EXCEED LAKE WIND
ADVISORY CRITERIA...SO HAVE ISSUED AN ADVISORY FOR THESE AREAS
THROUGH 00Z.

THE REMNANTS OF BILL ARE EXPECTED TO REACH THE RED RIVER BY THIS
EVENING...TAKING A SHARP NEWD TURN AROUND THE UPPER RIDGE INTO
CENTRAL OK. THIS WILL KEEP A STREAM OF SHWRS/TSTMS FEEDING INTO
OUR NWRN AREAS THROUGH THURSDAY AND INTO FRIDAY. THE REMNANTS ARE
EXPECTED TO LIFT INTO SRN MO DURING FRIDAY...AND THIS WILL
EFFECTIVELY END OUR RAINFALL BY LATE FRIDAY NIGHT.

THE UPPER RIDGE IS FCST TO REINFORCE ITSELF OVER THE DESERT SW AS
WE MOVE THROUGH THE WEEKEND AND INTO NEXT WORK WEEK. WITH
THAT...WE WILL SEE OUR TEMPS BEGIN TO CLIMB RIGHT INTO SUMMER. GUI
NUMBERS ARE IN THE UPPER 90S FOR MANY AREAS BY THE MIDDLE OF NEXT
WORK WEEK...ESPECIALLY OVER N CENTRAL LA...WHERE LITTLE TO NO RAINFALL
FROM TD BILL IS EXPECTED TO FALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  75  89  75 /  60  50  40  30
MLU  91  73  92  75 /  30  20  30  20
DEQ  85  74  82  72 /  70  80  70  70
TXK  87  74  87  74 /  70  60  70  60
ELD  91  73  89  73 /  30  40  50  40
TYR  82  74  86  74 /  90  70  60  40
GGG  84  74  88  74 /  80  50  50  40
LFK  88  75  90  75 /  70  50  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-
     108>111-124-125-136-137-149-150-152-165.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ096-108>111-
     124-125-136-137-149-150.

&&

24/12
Hazardous weather outlook, Jun 17, 5:33 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 AM CDT WED JUN 17 2015

OKZ077-TXZ096-108>111-124-125-136-137-149-150-181045-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-
533 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM
BILL WILL BE POSSIBLE TODAY...WHICH MAY LEAD TO FLASH FLOODING.
ADDITIONALLY...A FEW TORNADOES WILL BE POSSIBLE...AS WIND SHEAR
AND INSTABILITY VALUES ASSOCIATED WITH THE STORM APPEAR FAVORABLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE POTENTIAL FOR HEAVY RAINFALL AND ISOLATED SEVERE STORMS WILL
CONTINUE THROUGH THURSDAY. THE RAINFALL MAY RESULT IN FLASH FLOODING
IN A FEW LOCATIONS. ADDITIONAL RIVER FLOODING ON THE NECHES...SABINE...
ANGELINA...AND SULPHUR RIVERS OF EAST TEXAS IS ALSO POSSIBLE BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON.

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-138-151>153-165>167-181045-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
533 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...MAINLY
THIS AFTERNOON AND EVENING. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:13 AM CDTLake Wind AdvisorySHVAngelina, Camp, Cherokee, Franklin, Gregg, Morris and 7 more15 hr
Jun 17, 10:01 AM CDTFlash Flood WarningSHVRusk4 hr
Jun 17, 10:29 AM CDTSpecial Weather StatementSHVCamp, Gregg, Panola, Upshur46 min
Jun 17, 10:53 AM CDTRiver Flood WarningSHVSmith, Wood9 days
Jun 17, 12:23 PM CDTSpecial Weather StatementSHVBowie52 min
Jun 17, 12:24 PM CDTSpecial Weather StatementSHVBowie51 min
Jun 17, 12:50 PM CDTSpecial Weather StatementSHVBowie, Cass, Marion40 min
Jun 17, 1:21 PM CDTSpecial Weather StatementSHVBowie24 min
Jun 17, 1:59 PM CDTSpecial Weather StatementSHVBowie46 min
Jun 17, 2:40 PM CDTFlash Flood WarningSHVAngelina, Nacogdoches4 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.